Logotipo del SMU

RMU

Uruguayan Medical Journal

ISSN: 1688-0390


Vol.22 - Nº 4 - Dic. 2006

Previous Art | Index | Next Art

Acquired factor VIII inhibitors in a non-hemophilic patient. Case report

ARIAS S; FONSALÍA V; CASAVIEJA G; RUIZ DÍAZ E; CHAPPER C; MAGARIÑOS A
Rev Med Urug 2006; 22: 305-310
Full text (spanish) |  Full text (spanish) (New windows, pdf) | Abstract

Abstract

A young woman showed an hemorragic syndrome secondary to an acquired deficit coagulation due to antibodies factor VIII inhibitors. Even if coagulation inhibitors are rare in non-hemophilic patients, this case is interesting since it shows a serious condition thay may produce death.

Early diagnosis and treatment, as well as defining whether it is a primary alteration or a consequence of a subtle disease, are of capital importance. The paper includes a description of the steps to determine diagnosis and a review of the current therapeutic tools.